Buffer allocation in general single-server queueing networks

F.R.B. Cruz, A.R. Duarte, T. Woensel, van

Research output: Contribution to journalArticleAcademicpeer-review

32 Citations (Scopus)


The optimal buffer allocation in queueing network systems is a difficult stochastic, non-linear, integer mathematical programming problem. Moreover, the objective function, the constraints or both are usually not available in closed form, making the problem even harder. A good approximation for the performance measures is thus essential for a successful buffer allocation algorithm. A recently published two-moment approximation formula to obtain the optimal buffer allocation in general service time single queues is examined in detail, based on which a new algorithm is proposed for the buffer allocation in single-server general service time queueing networks. Computational results and simulation results are shown to evaluate the efficacy of the approach in generating optimal buffer allocation patterns.
Original languageEnglish
Pages (from-to)3581-3598
Number of pages18
JournalComputers & Operations Research
Issue number11
Publication statusPublished - 2008


Dive into the research topics of 'Buffer allocation in general single-server queueing networks'. Together they form a unique fingerprint.

Cite this